MAUDE Adverse Event Report: ANGIODYNAMICS, INC MICRO-INTRODUCER KITS

ANGIODYNAMICS, INC MICRO-INTRODUCER KITS
Catalog Number 06597014
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of guidewire dislodged into patient's abdomen cannot be confirmed due to no sample was returned for evaluation.Without receiving product to evaluate, a root cause cannot be determined.A possible root cause of the guidewire breaking off in patient's abdomen could be user error, it's possible that the user could have pulled guidewire back through the access needle.It is stated in the ifu: "withdraw the entry needle while leaving the 0.018" guidewire in place." a review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the instructions for use which is supplied to the end user with this catalog number contains the following statement "the micro-introducer is designed for percutaneous introduction of a guidewire or catheter into the vascular system utilizing a 21 gauge needle stick.Gain percutaneous access with the 21 gauge needle.Advance the 0.018" guidewire through the 21 gauge needle.Withdraw the entry needle while leaving the 0.018" guidewire in place.Advance the micro-introducer over the 0.018" guidewire.Remove the 0.018" guidewire and the micro-introducer inner dilator.Advance up to a 0.038" guidewire or catheter through the micro-introducer sheath.Remove micro-introducer sheath." a review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint (b)(4).
 
Event or Problem Description
A director of risk management reported that an ir physician assistant attempted an ultrasound guided paracentesis, accessing the right upper quadrant, with a std 5f m.I.Kit.While attempting to gain access into the peritoneal space, a small portion of the 018 guidewire dislodged into the patient's abdomen.The dislodged portion was not removed as it was lodged in tissue and the guidewire was not retained.

Brand Name
MICRO-INTRODUCER KITS
Common Device Name
MICRO-INTRODUCER KITS
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury, ny
MDR Report Key10048575
Report Number1319211-2020-00031
Device Sequence Number2849012
Product Code DQT
UDI-Device IdentifierH787065970145
UDI-PublicH787065970145
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K051655
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 05/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number06597014
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2020
Initial Report FDA Received Date05/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR